Abdominal Distension

After an accident and two operations on my left foot, I had a pulmonary embolism followed by right-sided heart failure. Initially, I was on a frusemide pump for two weeks trying to get out the excess fluid I had taken on. Then I was taken to coronary care for more intensive meds for 10 days. Before, I was actually losing weight due to fluid loss.

My problem is since then my abdomen has become distended, despite being on bumetanide 3 mg twice a day and two spironolactone tablets in the morning. I feel I pass no more urine than I have in life. My feet and ankles swell if I am sitting with my feet down (I usually sit with raised feet, no swelling then). But I have to buy such large clothes, and thank goodness for elastic waist trousers.

I’ve had an ultrasound and CT scan. They show no free fluid, but it could be fluid in my abdomen tissues. I must add, since two operations on my foot, I am unable to walk other than aided around the house, and I obviously gained weight (I have now lost three stone without exercise).

Does anybody else look 7-8 months pregnant? But at least it doesn’t kick !!!!!

Do you have a heart failure story? Click the button below to share with our community!

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Heart-Failure.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

Please read our rules before commenting.

Community Poll

Have you taken our In America Survey yet?